Alert archive / Georgia / Winter Storm Warnings in 2013

Winter Storm Warning 4, NWS Atlanta, GA

March 6, 20139 counties in Georgia

NWS Atlanta, GA issued this winter storm warning at Mar 6, 2013, 8:56 AM EST for 9 counties in Georgia. It was in force for 4 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 6, 2013, 8:56 AM EST (13:56 UTC)
Expired
Mar 6, 2013, 1:13 PM EST
In force
4 hr
Issued by
NWS Atlanta, GA

Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, White County, GA

The radar

The Atlanta radar (KFFC), 152 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 9:30 AM ESTSNOW 1.5Blairsville, GA
Mar 6, 9:45 AM ESTSNOW 1Blue Ridge, GA
Mar 6, 9:45 AM ESTHEAVY SNOW 2.5Cohutta Wilderness, GA
Mar 6, 10:00 AM ESTSNOW 1Dawsonville, GA
Mar 6, 10:15 AM ESTHEAVY SNOW 3Amicalola Falls State P, GATHE LODGE AT AMICALOLA FALLS STATE PARK REPORTS BETWEEN 2-3 INCHES ACCUMULATION.
Mar 6, 10:15 AM ESTHEAVY SNOW 3Vogel State Park, GAVOGEL STATE PARK REPORTS AROUND AN INCH ACCUMULATION IN THE WOODS...BETWEEN 2-3 INCHES IN OPEN AREAS...AND NOTHING ON THE ROADS.
Mar 6, 12:00 PM ESTSNOW 2Fort Mountain State Par, GAFORT MOUNTAIN STATE PARK REPORTS TOTAL OF TWO INCHES OF SNOW ACCUMULATION.
Mar 6, 12:10 PM ESTSNOW 1.55 E Hiawassee, GALAUREL MOUNTAIN CABINS REPORTED 1.5 INCHES OF SNOW.
Mar 6, 12:15 PM ESTSNOW 0Cleveland, GAPUBLIC REPORTED A DUSTING/TRACE OF SNOW IN CLEVELAND, GA.
Mar 6, 12:15 PM ESTSNOW 1.54 E Hiawassee, GAHENSON COVE B AND B REPORTED 1.5 INCHES OF SNOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1347 m above ground
0-6 km bulk shear
102 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

460 
WWUS42 KFFC 061356
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
856 AM EST WED MAR 6 2013

GAZ005>009-013>016-062200-
/O.UPG.KFFC.WW.Y.0005.000000T0000Z-130306T1800Z/
/O.NEW.KFFC.WS.W.0004.130306T1356Z-130307T0000Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
856 AM EST WED MAR 6 2013

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 7
PM EST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* LOCATIONS...PORTIONS OF NORTHEAST GEORGIA...GENERALLY ABOVE 1500
  FEET.

* HAZARD TYPES...HEAVY SNOW AND PATCHY BLACK ICE.

* ACCUMULATIONS...GENERALLY 2-3 INCHES OF SNOW...WITH ISOLATED
  AMOUNTS UP TO 5 INCHES AT ELEVATIONS ABOVE 2500 FEET.

* TIMING...THROUGH WEDNESDAY MORNING.

* IMPACTS...HAZARDOUS ROAD CONDITIONS.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
1 follow-up statement
087 
WWUS42 KFFC 061813
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EST WED MAR 6 2013

...ACCUMULATING SNOWFALL ENDING ACROSS FAR NORTH GEORGIA...

GAZ005>009-013>016-061915-
/O.CAN.KFFC.WS.W.0004.000000T0000Z-130307T0000Z/
MURRAY-FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
113 PM EST WED MAR 6 2013

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
WINTER STORM WARNING.

THE UPPER-LEVEL LOW THAT BROUGHT SNOW SHOWERS TO NORTH GEORGIA
OVERNIGHT AND THIS MORNING CONTINUES TO MOVE AWAY FROM THE REGION
LEAVING ONLY SCATTERED FLURRIES ACROSS THE FAR NORTH FOR THE
REMAINDER OF THE AFTERNOON INTO THIS EVENING. NO ADDITIONAL
SIGNIFICANT ACCUMULATIONS OF SNOW ARE EXPECTED. TEMPERATURES WILL
STRUGGLE TO CLIMB INTO THE MID TO UPPER 30S ACROSS MUCH OF THIS AREA
DURING THE REMAINDER OF THIS AFTERNOON AND WILL QUICKLY FALL BACK TO
BELOW FREEZING THIS EVENING. ANY ROADS THAT ARE WET OR SLUSHY FROM
THE EARLIER SNOWFALL WILL SEE ICY SPOTS DEVELOPING OVERNIGHT INTO
THURSDAY MORNING. MOTORISTS ARE URGED TO USE EXTREME CAUTION ACROSS
THIS AREA THROUGH MID-MORNING THURSDAY. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 8:26 AM EST, 30 minutes earlier.

Area forecast discussion, Mar 6, 8:26 AM EST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 AM EST WED MAR 6 2013

.UPDATE...

HAVE GONE THROUGH AND MADE SEVERAL UPDATES TO THE GRIDS THIS
MORNING TO ACCOUNT FOR TRENDS. USUALLY IN THESE CASES WE ARE
SEEING THE WRAPAROUND FROM THE UPPER LOW BEGIN TO LIFT OUT... BUT
AS PER WATER VAPOR AND VIS SATELLITE TRENDS...THE SYSTEM IS
ACTUALLY STILL DIGGING SOME. AS A RESULT...SEEING MORE CLOUDS THAN
ORIGINALLY EXPECTED...AND SEEING QUITE A FEW FLURRIES IN NORTH
GEORGIA SO ADJUSTED WORDING TO FLURRIES THIS MORNING AND SPRINKLES
OR FLURRIES THIS AFTERNOON. AS A RESULT...HAD TO ADJUST
TEMPERATURE TRENDS AND ENDED UP LOWERING MAX TEMPS ESPECIALLY
ACROSS NORTH GEORGIA. MAY NEED TO REEVALUATE THE ENDING TIME OF THE
ADVISORY AND PERHAPS LINGER IT PAST 18Z BUT WILL CONTINUE TO
EVALUATE THROUGH THE MORNING.

TDP

&&

.PREV DISCUSSION... /ISSUED 645 AM EST WED MAR 6 2013/

SHORT TERM /TODAY THROUGH THURSDAY/...
STRONG UPPER LOW DEEPENING OVER THE SOUTHERN APPALACHIANS THIS
MORNING...THEN MOVING OFF THE MID ATLANTIC COAST THIS AFTERNOON AND
EVENING. EXPECT WRAP AROUND CLOUDS TO CONTINUE TO CIRCULATE
SOUTHWARD INTO GEORGIA THIS MORNING. COLD CORE UPPER SYSTEM SHOULD
PRODUCE SNOW SHOWERS THROUGH MID MORNING MAINLY NORTH OF ATLANTA TO
ATHENS. WILL CONTINUE WITH THE ADVISORY AREA AND HAVE ISSUED AN SPS
TO INCLUDE AREAS THAT RECEIVED A DUSTING ALREADY THIS MORNING.
HAVE TAKEN POPS OUT AFTER 18Z HOWEVER SOME CLOUDS MAY LINGER OVER
THE EXTREME NORTHERN COUNTIES. RIDGING DOMINATES THE STATE TONIGHT
THROUGH THURSDAY WITH A DRY NORTHWEST FLOW. TIGHT GRADIENT AROUND
DEPARTING UPPER LOW WILL KEEP GUSTY NORTHWEST WINDS OVER THE CWA
THROUGH THE DAY...DIMINISHING BY 00Z. WILL CONTINUE WITH WIND
ADVISORY. HAVE TWEAKED TEMPERATURES TODAY TOWARD THE SOMEWHAT COOLER
MET...OTHERWISE A BLEND.

41

LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE DOMINATES THROUGH THE FIRST HALF OF THE EXTENDED
ALLOWING FOR DRY WEATHER THROUGH SUNDAY. RIDGING ALOFT BUILDING IN
FOR THE WEEKEND WILL HELP OUR MAX TEMPERATURES TO MAKE IT BACK
INTO THE 60S WITH A FEW SITES REACHING THE LOWER 70S ACROSS
CENTRAL GEORGIA. THIS WILL PUT US NEAR CLIMO FOR THE WEEKEND IN
REGARDS TO HIGHS.

NEXT CHANCE OF RAIN IN THE EXTENDED ISNT UNTIL EARLY NEXT WEEK.
STILL SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF BUT ARE IN
BETTER AGREEMENT THAN BEFORE. HAVE GONE WITH THE FASTER GFS
SOLUTION WHICH DRAGS A FRONT THROUGH THE CWA ON MONDAY. WITH MUCAPE
VALUES AROUND 300 J/KG HAVE GONE AHEAD AND INTRODUCED THUNDER INTO
THE GRIDS FOR MONDAY.

11

AVIATION...
12Z UPDATE...
STRONG WINDS THE MAIN ISSUED FOR THE DAY. WEST TO NORTHWEST WINDS 15
TO 20KT GUSTING TO 30 TO 35KT CAN BE EXPECTED THROUGH THE DAY. WINDS
SHOULD DIMINISH 22Z TO 00Z WITH GUSTS ENDING. STRATUS SHOULD SPREAD
INTO THE TAF SITES WITH CSG AND MCN ON SOUTHERN EDGE. EXPECT CEILING
HEIGHTS BKN TO OVC035 TO 040. CLOUDS SHOULD SCATTER AFTER 00Z. LIGHT
SNOW EXPECTED MAINLY NORTH OF THE TERMINAL SITES THIS MORNING.

//ATL CONFIDENCE...12Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS...EXCEPT MEDIUM ON TIMING OF CLEARING
LATER TODAY.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          49  30  60  33 /   5   0   0   0
ATLANTA         47  31  56  37 /  10   0   0   0
BLAIRSVILLE     40  28  53  29 /  90  10   0   0
CARTERSVILLE    47  30  56  29 /  20   0   0   0
COLUMBUS        52  33  60  38 /   0   0   0   0
GAINESVILLE     45  31  56  35 /  20   0   0   0
MACON           52  31  61  34 /   0   0   0   0
ROME            47  30  57  30 /  20   0   0   0
PEACHTREE CITY  48  28  58  30 /   5   0   0   0
VIDALIA         55  36  61  37 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...
CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...
DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...
GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN...
MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...
MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...
OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...
WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON.

WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

&&

SHORT TERM...ATWELL
LONG TERM....ATWELL
AVIATION...ATWELL
Hazardous weather outlook, Mar 6, 4:57 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 AM EST WED MAR 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
457 AM EST WED MAR 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...CHANCE OF ACCUMULATING SNOW ACROSS FAR NORTH GEORGIA CONTINUES
THROUGH THIS MORNING...
...WINDY CONDITIONS ACROSS NORTH AND CENTRAL GEORGIA THROUGH TONIGHT...

WEATHER HAZARDS EXPECTED...
SNOW SHOWERS WILL CONTINUE TO BE POSSIBLE ACROSS FAR NORTH GEORGIA
THROUGH THIS MORNING. IN GENERAL...A HALF OF AN INCH TO AN INCH
OF SNOWFALL ACCUMULATION IS POSSIBLE NORTH OF A LINE FROM
CHATSWORTH TO JASPER... DAWSONVILLE...DAHLONEGA AND
CLEVELAND...WITH UP TO 2 INCHES AT THE HIGHEST ELEVATIONS OF THE
NORTHEAST GEORGIA MOUNTAINS. A HALF INCH OR LESS OF SNOW IS
POSSIBLE NORTH OF A LINE FROM ROME TO GAINESVILLE.

STRONG AND GUSTY WINDS ARE POSSIBLE THROUGH TONIGHT.

DISCUSSION...
A TIGHT SURFACE PRESSURE GRADIENT ACROSS THE REGION WILL ALLOW WINDS
OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TO CONTINUE THROUGH TONIGHT.
WINDS THIS STRONG COULD TOPPLE WEAK OR DROUGHT STRESSED TREES.
PLEASE SEE OUR WIND ADVISORY /NPWFFC/ FOR MORE DETAILS.

WRAP AROUND MOISTURE FROM THE EXITING LOW PRESSURE SYSTEM...IN
ADDITION TO THE COLD TEMPERATURES IN PLACE HAVE ALLOWED FOR LIGHT
SNOW ACROSS NORTH GEORGIA. ALTHOUGH A BAND OF LIGHT SNOW HAS MADE
IT INTO NORTHERN CENTRAL GEORGIA...THIS AREA IS DISSIPATING AND IN
THE MEANTIME WILL TRANSITION TO RAIN. THUS...ADDITIONAL SNOWFALL
SHOULD MAINLY BE CONFINED TO A LINE FROM ROME TO GAINESVILLE.
FLURRIES OR LIGHT SNOW WILL BE POSSIBLE THROUGH THE MORNING BUT
DIMINISH BEFORE THE AFTERNOON. WITH FREEZING TEMPERATURES ACROSS
THE FAR NORTH THIS MORNING...ALONG WITH WET ROADWAYS...SOME ROADS
MAY BE SLICK AND DANGEROUS THROUGH THE MORNING. PLEASE SEE OUR
WINTER WEATHER ADVISORY /WSWFFC/ AND SPECIAL WEATHER STATEMENT
/SPSFFC/ FOR MORE DETAILS IN THE NORTHEAST AND
NORTHWEST...RESPECTIVELY.

FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TONIGHT AND A FREEZE WARNING WILL LIKELY NEED TO BE ISSUED
LATER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

DISCUSSION...
A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF NORTH GEORGIA
THURSDAY NIGHT.

ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH NORTH AND CENTRAL
GEORGIA ON MONDAY. ALTHOUGH INSTABILITY IS SOMEWHAT LIMITED AT
THIS TIME...ISOLATED THUNDERSTORMS WITH THIS SYSTEM ARE STILL
POSSIBLE. CONFIDENCE IS LOW ON THE TIMING OF THIS SYSTEM DUE TO
MODEL DIFFERENCES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW AMOUNT REPORTS THROUGH THE
WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 6, 3:37 AM EST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 AM EST WED MAR 6 2013

GAZ021>025-027-030>039-041>060-066>071-061200-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-TROUP-MERIWETHER-PIKE-UPSON-
LAMAR-MONROE-
337 AM EST WED MAR 6 2013

A BAND OF LIGHT SNOW WAS MOVING ACROSS PORTIONS OF NORTH GEORGIA
AND WILL CONTINUE SOUTH AND EAST INTO THE NORTHERN PORTIONS OF
CENTRAL GEORGIA. IN THIS BAND...THE SNOW IS FALLING QUICKLY...BUT
WILL LAST FOR ONLY A SHORT PERIOD OF TIME. THIS WILL HELP TO KEEP
THE SNOW FROM ACCUMULATING. IN THE AREAS THAT ARE IN THE SNOW
LONGER...A DUSTING OF SNOW IS POSSIBLE. THE STRONG WINDS ACROSS
THE AREA WILL HELP TO DRY ANY WET SPOTS ON THE PAVEMENT. AFTER
THIS BAND OF SNOW MOVES THROUGH THE AREA...ANY ADDITIONAL LIGHT
SNOW WILL BE VERY ISOLATED AND LIMITED TO NORTH GEORGIA.

GAZ001>004-011-012-019-020-061200-
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-FLOYD-BARTOW-
337 AM EST WED MAR 6 2013

A BAND OF SNOW MOVED THROUGH OVERNIGHT ALLOWING FOR A DUSTING IN
ISOLATED AREAS ACROSS NORTHWEST GEORGIA. ADDITIONAL LIGHT SNOWFALL
IS POSSIBLE THROUGH MID MORNING. SNOWFALL ACCUMULATIONS WILL
GENERALLY BE LIMITED TO AROUND A TENTH OF AN INCH...HOWEVER THE
HIGHER ELEVATIONS COULD RECEIVE UP TO A HALF AN INCH. SLICK SPOTS
ON ROADWAYS WILL BE POSSIBLE THIS MORNING.
Local storm report, Mar 6, 5:10 AM EST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             HIAWASSEE               34.95N 83.76W
03/05/2013  E0.5 INCH        TOWNS              GA   911 CALL CENTER

            THE 911 CALL CENTER IN TOWNS COUNTY REPORTED THAT AS OF 3
            AM ON MARCH 6...A HALF INCH OF SNOW HAD FALLEN.

&&

JLF
Special weather statement, Mar 6, 6:42 AM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 AM EST WED MAR 6 2013

GAZ001>004-011-012-019>021-061500-
DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-FLOYD-BARTOW-
CHEROKEE-
642 AM EST WED MAR 6 2013

...PATCHY SLICK SPOTS ON ROADS POSSIBLE THIS MORNING...

WITH LIGHT SNOWFALL ACROSS PORTIONS OF NORTHWEST GEORGIA LAST
NIGHT...IN ADDITION TO FREEZING TEMPERATURES...PATCHY SLICK SPOTS
ON ROADWAYS WILL BE POSSIBLE THIS MORNING. DRIVERS ARE URGED TO
USE CAUTION.

LIGHT SNOW SHOWERS WILL BE POSSIBLE THROUGH THE MORNING HOWEVER
ACCUMULATION SHOULD BE LIMITED. BETWEEN LAST NIGHT AND THIS
MORNING...A TOTAL OF A HALF INCH IS POSSIBLE GENERALLY NORTH AND
WEST OF A SUMMERVILLE TO DALTON LINE. SOUTH AND EAST OF THIS LINE
A DUSTING IS POSSIBLE.
Local storm report, Mar 6, 8:33 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 AM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     8 E DANIELSVILLE        34.12N 83.08W
03/05/2013                   MADISON            GA   911 CALL CENTER

            NUMEROUS TREES REPORTED DOWN JUST EAST OF DANIELSVILLE.

&&

DEESE
Local storm report, Mar 6, 8:40 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 AM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     1 ENE OAKLAND           32.47N 84.52W
03/05/2013                   MARION             GA   911 CALL CENTER

            MARION COUNTY 911 RELAYED A REPORT OF A TREE DOWN ON
            WOODY STUBBS ROAD.

&&

AGIBBS
Local storm report, Mar 6, 8:47 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 AM EST WED MAR 06 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     10 N DAHLONEGA          34.68N 83.98W
03/05/2013                   LUMPKIN            GA   911 CALL CENTER

            SEVERAL TREES WERE REPORTED DOWN IN LUMPKIN COUNTY.

&&

DEESE

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 7:06 PM ESTSpecial Weather StatementFFCGlascock, Jefferson24 min
Mar 5, 7:17 PM ESTSevere Thunderstorm WarningFFCEmanuel, Jefferson, Washington28 min
Mar 5, 7:24 PM ESTSpecial Weather StatementFFCDodge, Laurens, Wheeler36 min
Mar 5, 7:42 PM ESTSpecial Weather StatementFFCEmanuel33 min
Mar 5, 8:12 PM ESTSpecial Weather StatementFFCEmanuel18 min
Mar 6, 2:07 PM ESTFreeze WarningFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more19 hr

Nearby

Winter Storm Warnings in Georgia, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.